Chemo-induced cardiomyopathy reversible?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Strnb: Have any studies been done that suggest chemo-induced cardiomyopathy is reversible?
Answers - Generosa Grana, M.D., F.A.C.P It depends on the type of chemotherapy that has led to the cardiomyopathy. There is good data that the cardiomyopathy related to Herceptin is very amenable to treatment, and may well be reversible in many but not all cases. The cardiotoxicity seen with anthracyclines tends to be somewhat more resistant. And there is data to suggest that it may be a bigger problem than we currently believe, particularly as women live longer and achieve older ages. So again, a lot of work is ongoing to try to predict who is at risk for cardiotoxicity with each of these specific agents and potentially to try to alter that risk.

The Ask-the-Expert Online Conference called Updates From the 2008 ASCO Annual Meeting featured Generosa Grana, M.D., F.A.C.P. and Carol Kaplan, M.D. answering your questions about the latest research advances on screening, treatment, side effects, and more.

Editor's Note: This conference took place in June 2008.

The materials presented in these conferences do not necessarily reflect the views of A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Fallappeal2016 popupad 300x125 1
Back to Top